Alert archive / New York / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Burlington, VT

January 6, 20144 counties in New York

NWS Burlington, VT issued this wind chill advisory at Jan 6, 2014, 3:01 PM EST for 4 counties in New York. It took effect at Jan 7, 2014, 1:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 3:01 PM EST (20:01 UTC)
In effect from
Jan 7, 2014, 1:00 AM EST
Expired
Jan 7, 2014, 11:18 AM EST
In force
10 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 562 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
562 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS41 KBTV 062001
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EST MON JAN 6 2014

NYZ026-027-029>031-034-087-071115-
/O.NEW.KBTV.WC.Y.0002.140107T0600Z-140107T1500Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
301 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND THE NORTHERN
  ADIRONDACKS.

* HAZARD TYPES...VERY LOW WIND CHILL TEMPERATURES.

* WIND CHILL READINGS...BETWEEN 15 TO 25 BELOW ZERO DUE TO
  TEMPERATURES 2 BELOW TO 9 ABOVE ZERO...AND WINDS WEST 15 TO 20
  MPH WITH GUSTS UP TO 40 MPH.

* TIMING...VERY LOW WIND CHILLS AFTER MIDNIGHT INTO EARLY MORNING
  TUESDAY.  

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
3 follow-up statements
455 
WWUS41 KBTV 070146
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
846 PM EST MON JAN 6 2014

NYZ029-071100-
/O.NEW.KBTV.LE.Y.0001.140107T0146Z-140108T1200Z/
/O.CON.KBTV.WC.Y.0002.140107T0600Z-140107T1500Z/
SOUTHEASTERN ST. LAWRENCE-
INCLUDING THE CITY OF...STAR LAKE
846 PM EST MON JAN 6 2014

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A LAKE
EFFECT SNOW ADVISORY UNTIL 7 AM EST WEDNESDAY. THE WIND CHILL
ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY.

* ACCUMULATIONS...3 TO 7 INCHES OF SNOW...WITH LOCALIZED HIGHER
  AMOUNTS. THE GREATEST SNOW AMOUNTS WILL FALL IN FAR SOUTHEASTERN
  SAINT LAWRENCE COUNTY...NEAR STAR LAKE...WANAKENA...AND
  CRANBERRY LAKE.

* MAXIMUM SNOWFALL RATE...UP TO A HALF INCH PER HOUR.

* LOCATIONS...SOUTHEASTERN SAINT LAWRENCE COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW AND VERY LOW WIND CHILL
  TEMPERATURES.

* WIND CHILL READINGS...BETWEEN 15 TO 25 DEGREES BELOW ZERO DUE TO
  TEMPERATURES 2 BELOW TO 9 ABOVE ZERO...AND WEST WINDS OF 15 TO
  20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA AFTER
  MIDNIGHT TONIGHT AND INTO EARLY MORNING TUESDAY. SNOW WILL BE
  HEAVY AT TIMES THROUGH MIDNIGHT TONIGHT...TAPER OFF TO SCATTERED
  SNOW SHOWERS AFTER MIDNIGHT...AND INCREASE IN COVERAGE AND
  INTENSITY AGAIN ON TUESDAY AND TUESDAY NIGHT.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME.
  SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...LOWS 2 BELOW TO 1 ABOVE ZERO. HIGHS 7 TO 9 
  ABOVE.

* VISIBILITIES...LESS THAN ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-030-031-034-087-071100-
/O.CON.KBTV.WC.Y.0002.140107T0600Z-140107T1500Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...OGDENSBURG...POTSDAM...
GOUVERNEUR
846 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL ADVISORY...FROM 1 AM TO 10 AM EST TUESDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND THE NORTHERN 
  ADIRONDACKS.

* HAZARD TYPES...VERY LOW WIND CHILL TEMPERATURES.

* WIND CHILL READINGS...BETWEEN 15 TO 25 BELOW ZERO DUE TO
  TEMPERATURES 2 BELOW TO 9 ABOVE ZERO...AND WINDS WEST 15 TO 20
  MPH WITH GUSTS UP TO 40 MPH.

* TIMING...VERY LOW WIND CHILLS AFTER MIDNIGHT INTO EARLY 
  MORNING TUESDAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
896 
WWUS41 KBTV 070820
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
320 AM EST TUE JAN 7 2014

NYZ029-071800-
/O.EXT.KBTV.WC.Y.0002.000000T0000Z-140107T1700Z/
/O.CON.KBTV.LE.Y.0001.000000T0000Z-140108T1200Z/
SOUTHEASTERN ST. LAWRENCE-
INCLUDING THE CITY OF...STAR LAKE
320 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...
...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE LAKE
EFFECT SNOW ADVISORY...UNTIL 7 AM EST WEDNESDAY. THE WIND CHILL
ADVISORY IS IN EFFECT THROUGH NOON EST TODAY. 

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW. HIGHEST ACCUMULATIONS ARE
  EXPECTED ACROSS FAR SOUTHERN ST. LAWRENCE COUNTY FROM BACKUS TO
  STAR LAKE TO WANAKENA TO CRANBERRY LAKE.

* MAXIMUM SNOWFALL RATE...UP TO A HALF INCH PER HOUR...MAINLY 
  THIS AFTERNOON THROUGH EVENING.

* LOCATIONS...SOUTHEASTERN SAINT LAWRENCE COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW AND VERY LOW WIND CHILL 
  TEMPERATURES.

* WIND CHILL READINGS...BETWEEN 15 AND 25 BELOW DUE TO
  TEMPERATURES 2 BELOW TO 7 ABOVE ZERO...AND WINDS WEST 15 TO 25
  MPH WITH GUSTS UP TO 35 MPH.

* TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA THIS MORNING.
  LAKE EFFECT SNOW BANDS WILL REDEVELOP ACROSS THE ADVISORY AREA
  LATE THIS MORNING INTO THIS AFTERNOON AND CONTINUE INTO TONIGHT.
  THE LAKE EFFECT SNOW WILL TAPER OFF TOWARD DAYBREAK WEDNESDAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME.
  SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS WITH LOW VISIBILITY
  AND POOR TRACTION ON ROADWAYS. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...LOWS 2 TO 7 BELOW ZERO. HIGHS 5 TO 7 ABOVE THIS
  AFTERNOON. 

* VISIBILITIES...LESS THAN ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$

NYZ026-027-030-031-034-087-071700-
/O.EXT.KBTV.WC.Y.0002.000000T0000Z-140107T1700Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...OGDENSBURG...POTSDAM...
GOUVERNEUR
320 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WIND
CHILL ADVISORY...UNTIL NOON EST TODAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND THE NORTHERN 
  ADIRONDACKS.

* HAZARD TYPES...VERY LOW WIND CHILL TEMPERATURES.

* WIND CHILL READINGS...AS LOW AS 23 BELOW DUE TO TEMPERATURES 5
  BELOW TO 8 ABOVE ZERO...AND WINDS WEST 15 TO 20 MPH WITH GUSTS
  UP TO 35 MPH.

* TIMING...THROUGH THE REMAINDER OF THIS MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BANACOS
842 
WWUS41 KBTV 071618
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1118 AM EST TUE JAN 7 2014

NYZ029-081200-
/O.CAN.KBTV.WC.Y.0002.000000T0000Z-140107T1700Z/
/O.CON.KBTV.LE.Y.0001.000000T0000Z-140108T1200Z/
SOUTHEASTERN ST. LAWRENCE-
INCLUDING THE CITY OF...STAR LAKE
1118 AM EST TUE JAN 7 2014

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE LAKE
EFFECT SNOW ADVISORY...UNTIL 7 AM EST WEDNESDAY.

* ACCUMULATIONS...3 TO 8 INCHES OF SNOW. THE HIGHEST ACCUMULATIONS
  ARE EXPECTED IN FAR SOUTHEASTERN ST. LAWRENCE COUNTY...WITH
  LOCALIZED AMOUNTS OF UP TO 12 INCHES OF SNOW POSSIBLE FROM STAR
  LAKE TO WANAKENA.

* MAXIMUM SNOWFALL RATE...UP TO ONE INCH PER HOUR...MAINLY THIS
  AFTERNOON THROUGH THIS EVENING IN THE HEAVIEST LAKE EFFECT
  SNOW BAND.

* LOCATIONS...SOUTHEASTERN SAINT LAWRENCE COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW.

* TIMING...THE LAKE EFFECT SNOW BAND WILL CONTINUE ACROSS EXTREME
  SOUTHERN ST. LAWRENCE COUNTY THROUGH TONIGHT. THE LAKE EFFECT
  SNOW WILL TAPER OFF TOWARD DAYBREAK WEDNESDAY.

* IMPACTS...SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS WITH LOW
  VISIBILITY AND POOR TRACTION ON ROADWAYS. THE COMBINATION OF
  SNOW AND BLOWING SNOW WILL CREATE NEAR WHITE-OUT CONDITIONS AT
  TIMES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...HIGHS 5 TO 7 ABOVE THIS AFTERNOON. LOWS 2 TO 7
  BELOW.

* VISIBILITIES...LESS THAN ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-030-031-034-087-071730-
/O.CAN.KBTV.WC.Y.0002.000000T0000Z-140107T1700Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...OGDENSBURG...POTSDAM...
GOUVERNEUR
1118 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
CHILL ADVISORY FOR THE SAINT LAWRENCE VALLEY AND THE NORTHERN
ADIRONDACKS.

WIND CHILL READINGS IN THE ADVISORY AREA ARE ABOVE WIND CHILL
ADVISORY CRITERIA. THEREFORE...THE WIND CHILL ADVISORY WILL BE
CANCELLED. HOWEVER...IT WILL STILL BE QUITE COLD. PERSONS
VENTURING OUTDOORS SHOULD DRESS APPROPRIATELY FOR COLD
TEMPERATURES.

$$

LOCONTO

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 2:26 PM EST, 35 minutes earlier.

Area forecast discussion, Jan 6, 2:26 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
226 PM EST MON JAN 6 2014

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEASTWARD FROM WESTERN LAKE ONTARIO
ACROSS THE SAINT LAWRENCE VALLEY THIS MORNING AND THEN NORTH INTO
NORTHERN QUEBEC. RAIN AND FREEZING RAIN EARLY THIS MORNING WILL
CHANGE TO SNOW FROM WEST TO EAST ACROSS THE AREA AS LOW LIFTS
NORTH AND COLD FRONT TRAVERSES OUR AREA. WINDS WILL BE STRONG OUT
OF THE SOUTHWEST BEHIND THIS FRONT...WITH STRONGEST GUSTS IN THE
SAINT LAWRENCE VALLEY. COLDER AND DRIER WEATHER WILL FOLLOW
THROUGH MID WEEK WITH MODERATING TEMPERATURES AT THE END OF THE
WEEK.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 224 PM EST MONDAY...QUICK UPDATE TO FCST TO REMOVE WIND
ADVISORY ACRS THE SLV. VAD WIND PROFILES AND PROGGED 925MB TO
850MB WIND DATA SHOWS THE STRONGEST WINDS HAVE LIFTED NORTHEAST OF
THE REGION...THEREFORE THE THREAT FOR WIND GUSTS TO 50 MPH HAS
ENDED. GIVEN...THE STRONG GRADIENT ACRS THE REGION...STILL
ANTICIPATE GUSTY WESTERLY WINDS BTWN 15 AND 25 MPH WITH GUSTS TO
40 MPH POSSIBLE THRU THIS EVENING. REST OF FCST REMAINS UNCHANGED.

EARLY UPDATE TO CANCEL THE WINTER WEATHER ADVISORY IN THE
CONNECTICUT VALLEY AREA...THOUGH WIND ADVISORY FOR THE SAINT
LAWRENCE VALLEY REMAINS. PAVEMENT TEMPERATURES IN THIS AREA HAVE
SINCE WARMED RESULTING IN NO CONCERNS FOR FREEZING RAIN. LIGHT TO
OCCASIONALLY MODERATE RAIN WILL CONTINUE TO SPREAD ACROSS VERMONT
THROUGH THE AFTERNOON HOURS WITH INITIAL COLD FRONTAL PASSAGE.
WHILE THIS WILL ALLOW FOR SOME COOLING. HOWEVER THE PASSAGE OF A
SECONDARY COLD FRONT...SEEN AS A NARROW CLEARING LINE ON VISIBLE
SATELLITE LOOPS NOW ENTERING THE SOUTHERN SAINT LAWRENCE
VALLEY...WILL BE WHAT WILL HELP TEMPERATURES TO DROP OFF MORE
RAPIDLY. THAT BOUNDARY WILL CONTINUE TO MARCH EASTWARD ACROSS
NORTHERN NEW YORK THROUGH EARLY/MID AFTERNOON...AND THEN ACROSS
VERMONT THROUGH LATE AFTERNOON. AS IT DOES SO...LOOK FOR A
CHANGEOVER TO SNOW SHOWERS AS THE COLUMN COOLS.
TEMPERATURES/DEWPOINTS WILL FALL QUICKLY FROM THE 30S/LOW 40S INTO
THE LOWER 20S INTO THE EARLY EVENING HOURS. SHARPLY FALLING
TEMPERATURES WILL LIKELY RESULT IN FREEZE/FLASH FREEZE CONDITIONS
BEGINNING LATER THIS AFTERNOON INTO EARLY EVENING...FREEZING UP
ANY OF THIS MORNING'S RAIN AND AREAS OF MELTED SNOW/ICE. ASIDE
FROM CANCELLING THE WINTER WEATHER ADVISORY...JUST MADE MINOR
TWEAKS TO TEMPERATURES...DEWPOINTS AND WINDS TO ACCOUNT FOR
CURRENT OBSERVATIONS.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY/...
AS OF 415 AM EST MONDAY...OVERNIGHT TEMPS WILL CONTINUE TO
PLUMMET IN STRONG COLD AIR ADVECTION BEHIND DEPARTING COLD FRONT.
MIN TEMPS WILL BE IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.
STRONG WINDS WILL CONTINUE OUT OF THE WEST WITH GUSTS UP TO
40MPH. LAKE EFFECT SNOW BAND WILL SET UP OFF OF LAKE ONTARIO
SPREADING EASTWARD...MAINLY JUST AFFECTING EXTREME SOUTHERN SAINT
LAWRENCE COUNTY IN OUR FORECAST AREA. SOME MOUNTAIN SNOW SHOWERS
ARE POSSIBLE ACROSS OUR OTHER MOUNTAIN ZONES. INCREASING HEIGHTS
WILL BE THE MAIN STORY FOR THE SHORT TERM WITH A HIGH PRESSURE
SYSTEM GRADUALLY RIDGING INTO THE REGION FROM THE SOUTHWEST.
TEMPERATURES WILL REMAIN WELL BELOW SEASONAL NORMALS ON TUESDAY
WITH MAX TEMPS ONLY IN THE SINGLE DIGITS AND LOW TEENS. WINDS
CONTINUE TO BE BRISK OUT OF THE WEST SOUTHWEST AND LAKE EFFECT
SNOW CONTINUES IN SOUTHERN SAINT LAWRENCE COUNTY. TUESDAY NIGHT
TEMPERATURES WILL DROP BACK INTO THE SINGLE DIGITS ABOVE AND
BELOW ZERO ONCE AGAIN...ANOTHER BITTER NIGHT WITH BRISK WINDS OUT
OF THE SOUTHWEST. WEDNESDAY WILL WARM TO THE TEENS...STILL BELOW
NORMAL BUT BETTER...WITH AIRMASS GRADUALLY WARMING THOUGH SLOWLY
WITH INCREASING HEIGHTS...BRISK WESTERLY WINDS CONTINUE. LAKE
EFFECT SHOULD WIND DOWN DURING THE DAY WEDNESDAY. WITH A
PROLONGED PERIOD OF LAKE EFFECT SNOW LIKE THIS...HAVE MENTIONED
6-10 INCHES OF SNOW OVER 48 HOURS IN EXTREME SOUTHERN SAINT
LAWRENCE COUNTY...ESPECIALLY IN THE AREA OF STAR LAKE AND
WANAKENA AND SOUTHWARD. HAVE NOT HEADLINED THIS THREAT AT THIS
POINT...CHOSE TO LET THE CURRENT HEADLINES PLAY OUT FIRST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 431 AM EST MONDAY...LARGE-SCALE UPPER TROPOSPHERIC FLOW
PATTERN WILL TRANSITION TOWARD A MORE ZONAL/PACIFIC FLOW WHICH
WILL RESULT IN TEMPERATURES MODERATING BACK ABOVE SEASONAL
AVERAGES DURING THE LONG TERM PERIOD. THIS WILL REPRESENT A
SIGNIFICANT BREAK IN THE COLD HEMISPHERIC FLOW PATTERN OF THE
PAST COUPLE OF MONTHS.

GOOD CONSISTENCY SHOWN BETWEEN THE 00Z ECMWF AND 00Z GFS ON
EXPECTED LARGE-SCALE PATTERN TRANSITION. CORE OF COLDEST
850-500MB TEMPERATURES WILL BE PULLING AWAY NEWD ACROSS ERN
QUEBEC/LABRADOR WEDNESDAY NIGHT INTO THURSDAY AS POLAR VORTEX
WEAKENS AND EXITS. SFC HIGH PRESSURE EXPECTED TO BE IN PLACE
ACROSS THE NORTH COUNTRY DURING THIS TIME. SHOULD RESULT IN GOOD
RADIATIONAL COOLING WITH LIGHT WINDS AND MOSTLY CLEAR CONDITIONS
WEDNESDAY NIGHT. SHOULD SEE LOWS 5-15F. ON THURSDAY...AIR MASS
MODERATES SLIGHTLY WITH HIGHS IN THE LOW-MID 20S. MORE
SIGNIFICANT WARMING OCCURS THEREAFTER AS SFC ANTICYCLONE SHIFTS
EAST OF NEW ENGLAND AND A LOW-LEVEL S-SW FLOW DEVELOPS. HIGH
TEMPERATURES FRIDAY SHOULD REACH THE LOWER 30S AND ONLY FALLING
INTO THE 20S FOR LOWS FRIDAY NIGHT. A WARM FRONT AND WEAK UPR
TROUGH APPROACHING FROM THE WEST WILL BRING A CHANCE FOR LIGHT
SNOW OR A WINTRY MIX SATURDAY MORNING...TRANSITIONING TO LIGHT
RAIN DURING THE DAY SATURDAY WITH HIGHS IN THE LOWER 40S. POPS ON
SATURDAY GENERALLY 30-40 PERCENT. SOME MODEL DIFFERENCES OCCUR BY
SUNDAY AS FASTER ZONAL FLOW RESULTS IN TIMING DIFFERENCES WITH A
POTENTIAL COLD FRONT APPROACHING FROM THE WEST. FOR NOW...STAYED
CLOSER TO 12Z GFS SOLN WHICH IS SLOWER WITH THIS FRONTAL BNDRY
AND KEEPS HIGH TEMPS IN THE LOWER 40S FOR SUNDAY. THE 00Z ECMWF
WOULD SUGGEST TEMPS ABOUT 10 DEGREES COOLER WITH EARLIER ARRIVAL
OF COLD FRONT.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...CONDITIONS WILL RANGE FROM VFR DOWN TO IFR
AT TIMES AS REGION TRANSITIONS BACK TO COLD AIR WITH FRONTAL
BOUNDARY PUSHING THRU THE AREA. CEILINGS WILL RANGE FROM BKN-
OVC050 DOWN TO OVC010-015...ESPECIALLY FOR SLK. VSBY IN -SW MAINLY
3-6SM WITH SOME 1-2SM AT TIMES FOR SLK/MPV. WINDS REMAIN GUSTY
MEANDERING FROM WNW TO WSW 15-30KTS.

OUTLOOK 18Z TUESDAY THROUGH SATURDAY...PERSISTENT LOW-LEVEL
WESTERLY FLOW FROM THE GREAT LAKES COMBINED WITH ARCTIC AIR MASS
WILL MAINTAIN PERIODS OF MVFR/IFR CEILINGS WITH OCCASIONAL SNOW
SHOWER ACTIVITY. DUE TO LAKE EFFECT BANDS...SNOW SHOWERS WILL
LIKELY BE MOST PERSISTENT AT SLK TUESDAY THRU WED MORNING.
THEREAFTER...CONDITIONS SHOULD GENERALLY IMPROVE AS HIGH PRESSURE
BUILDS ACROSS THE AREA LATE WEDNESDAY THRU THURSDAY. A WARM FRONT
MOVING NEWD WILL BRING A CHANCE OF LIGHT SNOW AND MVFR CONDITIONS
THURSDAY NIGHT. VFR/MVFR MIX IN -RW/-SW SATURDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NEILES
NEAR TERM...NEILES/TABER/LOCONTO
SHORT TERM...NEILES
LONG TERM...BANACOS
AVIATION...BANACOS/JN
Hazardous weather outlook, Jan 6, 2:22 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
222 PM EST MON JAN 6 2014

NYZ026>028-031-034-035-087-VTZ001>012-016>019-071930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
222 PM EST MON JAN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHARPLY FALLING TEMPERATURES WILL CAUSE A REFREEZE OF ANY LEFTOVER WATER
ON ROADWAYS AND SIDEWAYS BY THIS EVENING. THIS WILL CREATE AREAS
OF ICY CONDITIONS...WHICH COULD RESULT IN A HAZARDOUS EVENING
COMMUTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

BITTERLY COLD TEMPERATURES AND BREEZY WESTERLY WINDS WILL CREATE
WIND CHILL VALUES BETWEEN 5 AND 20 DEGREES BELOW ZERO ON TUESDAY
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ029-030-071930-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
222 PM EST MON JAN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHARPLY FALLING TEMPERATURES WILL CAUSE A REFREEZE OF ANY LEFTOVER WATER
ON ROADWAYS AND SIDEWAYS BY THIS EVENING. THIS WILL CREATE AREAS
OF ICY CONDITIONS...WHICH COULD RESULT IN A HAZARDOUS EVENING
COMMUTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LAKE EFFECT SNOW BAND WILL SET UP OFF LAKE ONTARIO SPREADING
EASTWARD. THROUGH WEDNESDAY...6 TO 10 INCHES OF SNOW IS POSSIBLE
ACROSS EXTREME SOUTHERN SAINT LAWRENCE COUNTY...NEAR STAR LAKE AND
WANAKENA AND AREAS SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 6, 11:08 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1108 AM EST MON JAN 6 2014

NYZ026-027-029>031-034-087-062000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
1108 AM EST MON JAN 6 2014

...RAIN TO SNOW SHOWERS AND FLASH FREEZE CONDITIONS THIS AFTERNOON...

SHARPLY FALLING TEMPERATURES WILL CHANGE RAIN SHOWERS OVER TO SNOW
SHOWERS BY EARLY THIS AFTERNOON. A DUSTING TO AN INCH OF SNOW
ACCUMULATION IS EXPECTED. AS TEMPERATURES CONTINUE TO FALL
THROUGH THE AFTERNOON...EXPECT SNOWMELT ON ROADWAYS AND SIDEWALKS
TO RE-FREEZE RESULTING IN TREACHEROUS TRAVEL CONDITIONS PARTICULARLY
DURING THE EVENING COMMUTE.

TRAVELERS SHOULD BE AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS
AND ROADWAYS BECOMING SLIPPERY...AND TO BE PREPARED TO PRACTICE
SAFE WINTER DRIVING PRACTICES THROUGH THE AFTERNOON.

NYZ028-035-VTZ001>012-016>019-062000-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1108 AM EST MON JAN 6 2014

...FALLING TEMPERATURES WITH RE-FREEZE LIKELY THIS AFTERNOON...

A COLD FRONT WILL BE MOVING ACROSS VERMONT THIS AFTERNOON
RESULTING IN SHARPLY FALLING TEMPERATURES. EXPECT RAIN SHOWERS
TO CHANGE OVER TO SNOW SHOWERS WITH A DUSTING TO AN INCH EXPECTED.
AS TEMPERATURES CONTINUE TO FALL...EXPECT SNOWMELT ON ROADWAYS
AND SIDEWALKS TO FLASH FREEZE RESULTING IN TREACHEROUS TRAVEL
CONDITIONS PARTICULARLY DURING THE EVENING COMMUTE.

TRAVELERS SHOULD BE AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS
AND ROADWAYS BECOMING SLIPPERY...AND TO BE PREPARED TO PRACTICE
SAFE WINTER DRIVING PRACTICES THIS EVENING.
Special weather statement, Jan 6, 2:35 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
235 PM EST MON JAN 6 2014

NYZ026-027-029>031-034-087-062300-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
235 PM EST MON JAN 6 2014

...SNOW SHOWERS AND SHARPLY FALLING TEMPERATURES CREATING ICY CONDITIONS...

THE COMBINATION OF SCATTERED SNOW SHOWERS AND SHARPLY FALLING
TEMPERATURES HAS RESULTED IN RE-FREEZING OF STANDING WATER THIS
AFTERNOON. EXPECT ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY AS
TEMPERATURES CONTINUE TO FALL THROUGH THE EVENING.

PROCEED WITH CAUTION IF TRAVELING ACROSS NORTHERN NEW YORK THIS
EVENING USING SAFE WINTER DRIVING TECHNIQUES.

NYZ028-035-VTZ001>012-016>019-062300-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
235 PM EST MON JAN 6 2014

...FALLING TEMPERATURES TO PRODUCE ICY CONDITIONS TONIGHT...

ALTHOUGH CURRENT TEMPERATURES ARE STILL ABOVE FREEZING ACROSS VERMONT
THIS AFTERNOON...TEMPERATURES WILL BE SHARPLY FALLING BELOW
FREEZING AROUND THE AFTERNOON RUSH HOUR. THIS WILL RESULT IN RE-
FREEZING OF STANDING WATER. BE PREPARED FOR POCKETS OF SLIPPERY
CONDITIONS ON ROADWAYS AND SIDEWALKS DURING THE AFTERNOON COMMUTE
INTO TONIGHT.

DRIVE SLOWLY AND CAUTIOUSLY IF TRAVELING DURING THE AFTERNOON
COMMUTE INTO TONIGHT.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:31 AM ESTWind AdvisoryBTVFranklin, St. Lawrence11 hr
Jan 6, 4:22 PM ESTFlash Flood WarningBTVClinton, Essex6 hr

Nearby

Wind Chill Advisories in New York, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.